MAUDE Adverse Event Report: ONTEX HYGIENEARTIKEL DEUTSCHLAND GMBH CORA; TAMPON

ONTEX HYGIENEARTIKEL DEUTSCHLAND GMBH CORA; TAMPON
Model Number SUPER PLUS
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On the first day of heavy bleeding, she used a super plus tampon.After removing it, she noticed that only the barrel remained and felt smaller than expected.She checked inside but couldn't feel anything, so she inserted another tampon.Each time she removed a tampon, she checked with her fingers, but felt nothing unusual internally.Over the next few days, she experienced increasing nausea and uterine pain, with her cramps getting worse.Eventually, she had difficulty bending and walking.While urinating, she coughed and felt something foreign inside.Upon reaching in, she detected a plastic-like object.At the er, the doctor performed a pap smear and used a speculum, discovering a tampon applicator stuck sideways.The doctor noted swelling and scratches, and said it would have been impossible for her to remove it on her own.The applicator was lodged inside her for 6 days.No medication was prescribed.

Brand Name
CORA
Common Device Name
TAMPON
Manufacturer (Section D)
ONTEX HYGIENEARTIKEL DEUTSCHLAND GMBH
fabrikstrasse 30
grosspostwitz, saxony 02692
GM  02692
MDR Report Key20311877
Report Number3012097557-2024-00002
Device Sequence Number8838026
Product Code HEB
UDI-Device Identifier00810042480520
UDI-Public(01)00810042480520(17)2028-03-19(10)LOTWP415001F2
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/26/2024
Report Date (Section F) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSUPER PLUS
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/04/2024
Event Location Home
Date Report to Manufacturer09/26/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale
Date Report Sent to FDA09/26/2024